Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 11, NWS San Diego, CA

April 29, 2011

NWS San Diego, CA issued this small craft advisory at Apr 29, 2011, 3:49 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 3:49 AM PDT (10:49 UTC)
Expired
Apr 29, 2011, 9:16 PM PDT
In force
17 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WHUS76 KSGX 291049
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
349 AM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS IN EFFECT UNTIL 11
PM PDT THIS EVENING...

.STRONG GUSTY NORTHWEST WINDS IN THE OUTER WATERS WITH AN
INCREASING NORTHWEST SWELL WILL COMBINE FOR HAZARDOUS CONDITIONS
IN THE OUTER WATERS WITH SEAS AROUND 10 FT.

PZZ775-291900-
/O.NEW.KSGX.SC.Y.0011.110429T1049Z-110430T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
349 AM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 TO 30 KT
  THROUGH THIS EVENING.

* SEAS: SEAS AROUND 10 FT THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WHITLOW
4 follow-up statements
817 
WHUS76 KSGX 291609
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 AM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS CONTINUES IN EFFECT
UNTIL 11 PM PDT THIS EVENING FOR FREQUENT WIND GUSTS OVER 25 KT
AND COMBINED SEAS AROUND 10 FT.

PZZ775-300015-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-110430T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
909 AM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH FREQUENT GUSTS 25 TO 30 KT.

* SEAS: SEAS AROUND 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
620 
WHUS76 KSGX 300016
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
516 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS CONTINUES IN EFFECT
UNTIL 11 PM PDT THIS EVENING FOR FREQUENT WIND GUSTS OVER 25 KT
AND COMBINED SEAS AROUND 10 FT.

PZZ775-300600-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-110430T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
516 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH OCCASIONAL GUSTS 25.

* SEAS: SEAS AROUND 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
561 
WHUS76 KSGX 300018
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
518 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS CONTINUES IN EFFECT
UNTIL 11 PM PDT THIS EVENING FOR COMBINED SEAS AROUND 9 FT AND
OCCASIONAL WIND GUSTS TO 25 KT.

PZZ775-300600-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-110430T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
518 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH OCCASIONAL GUSTS 25.

* SEAS: SEAS AROUND 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
412 
WHUS76 KSGX 300416
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
916 PM PDT FRI APR 29 2011

PZZ775-300530-
/O.CAN.KSGX.SC.Y.0011.000000T0000Z-110430T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
916 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE SAN CLEMENTE BASIN BUOY IS NOW DOWN TO 8 FT AND CONTINUES TO
INDICATE A DECREASING TREND. THE WINDS HAVE ALSO DECREASED BELOW
SMALL CRAFT CRITERIA.

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 9:30 PM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 28, 9:30 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT THU APR 28 2011

.SYNOPSIS...
CLOUDS WILL RETURN TO COASTAL AREAS LATE TONIGHT WHILE IT WILL
REMAIN CLEAR IN THE MOUNTAINS AND DESERTS. EXPECT A COOLER DAY
FRIDAY WITH GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. ON
SATURDAY A STRONG OFFSHORE FLOW DEVELOPS THAT WILL BRING GUSTY
NORTHEAST WINDS TO THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS.
THE DRY...WARM OFFSHORE FLOW PATTERN WILL CONTINUE THROUGH EARLY
NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES WERE CLEAR OVER SOUTHERN CALIFORNIA AT 04Z. THE FOG SATELLITE
IMAGE SHOWED THE CLOSEST CLOUDS ABOUT 100 MILES OFF THE COAST.
CLOUDS WILL FORM ALONG THE COAST OVERNIGHT AS TEMP-DPT SPREADS CLOSE
AND A COASTAL EDDY SPINS UP. ALSO..PRESSURE GRADIENTS HAVE DONE A
COMPLETE REVERSAL FROM 24 HOURS AGO AND ARE NOW TRENDING MODERATELY
ONSHORE. THE CLOUD DECK MAY BE BRIEFLY SURFACE BASED BUT DEEPEN
QUICKLY SO THAT ANY DENSE FOG IN THE COASTAL ZONES TOMORROW MORNING
WILL BE SHORT-LIVED.

EXPECT ANOTHER WINDY DAY IN THE MOUNTAINS AND DESERTS TOMORROW. THE
STRONG JET ROUNDING THE BASE OF THE GREAT BASIN TROUGH WILL RESULT
IN BREEZY/WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS TONIGHT AND
FRIDAY. WHILE IT WILL BE WINDY...THE LATEST GUIDANCE SHOWS THE
TROUGH AXIS ACCELERATING EASTWARD 3-6 HOURS FASTER THAN
YESTERDAY...RESULTING IN PEAK 850 MB WINDS OF 35-45KT TOMORROW
MORNING BEFORE DECREASING IN THE AFTERNOON. THEREFORE...A WIND
ADVISORY WILL NOT BE ISSUED FOR THIS EVENT.

BETWEEN 06Z-12Z SATURDAY THE WINDS ABRUPTLY SHIFT NORTH-NORTHEAST
BEHIND THE TROUGH AXIS. UPPER LEVEL WINDS BETWEEN THE DEPARTING
TROUGH AND THE RIDGE AMPLIFYING OVER THE EASTERN PACIFIC WILL BRING
A PERIOD OF STRONG NORTH-NORTHEAST WINDS FRI NIGHT/SAT MORNING TO
THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS. LINGERING MARINE
LAYER STRATUS FRIDAY NIGHT SHOULD ERODE PRETTY EARLY SATURDAY AS THE
MOSTLY NORTHERLY FLOW MOVES THROUGH THE CAJON PASS. A WIND ADVISORY
WILL LIKELY BE NEEDED FOR THIS TIMEFRAME WITH GUSTS TO 60 MPH IN THE
SANTA ANA MTNS AND JUST BELOW THE CAJON PASS. IN FACT...A HIGH WIND
WARNING MAY BE NEEDED IF WIND GUSTS >58 MPH ARE ANTICIPATED.
SUPPORT FOR STRONG NORTHEAST WINDS IN SAN DIEGO COUNTY WILL BE
LOWER...AT LEAST AT THE ONSET OF THIS EVENT. STRONGER OFFSHORE WINDS
ARE LIKELY IN THIS AREA SUNDAY MONDAY AS THE PRESSURE GRADIENTS
ALIGN MORE EAST-WEST AS SURFACE HIGH PRESSURE BUILDS OVER UTAH.

SATURDAY WILL BE COOLER IN THE MTNS AND HIGH DESERTS DUE TO THE COOL
AIR MASS FILTERING SOUTHWARD FROM THE GREAT BASIN. IN CONTRAST...THE
DOWNSLOPE WARMING WEST OF THE MTNS WILL PUSH VALLEY TEMPS TO NEAR
80S SATURDAY.

LONG RANGE...NORTHEAST OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY.
A WARMER AIRMASS SETTLES OF THE SOUTHWEST WITH THE HIGH AMPLITUDE
RIDGE OVERHEAD...LEADING UNSEASONABLE WARMTH SUNDAY AND MONDAY. THE
RIDGE BREAKS DOWN SLIGHTLY...BUT THERE IS NO UPSTREAM COLD TROUGH
POISED TO MOVE INTO THE SOUTHWEST. SO EXPECT MILD WEATHER THROUGH AT
LEAST NEXT THURSDAY.

.FIRE WEATHER...
GUSTY WESTERLY WINDS TONIGHT AND FRIDAY ON THE DESERT SLOPES/IN THE
DESERTS. HUMIDITIES WILL BE BELOW 15 PERCENT AT TIMES...BUT THE
COMBINATION OF RH BELOW 15 PERCENT AND SUSTAINED WINDS OF 25 MPH OR
GREATER/GUSTS 35 MPH OR GREATER WILL MOST LIKELY OCCUR FOR LESS THAN
6 CONSECUTIVE HOURS. SO...NO RFW WILL BE ISSUED. FOR
SATURDAY...NORTHEASTERLY WINDS WILL DEVELOP AND BRING GUSTS OVER 35
MPH AT TIMES IN THE SBD MTNS/INLAND EMPIRE/SANTA ANA MTNS. RH VALUES
WILL LIKELY DROP TO BELOW 15 PERCENT IN THOSE AREAS...BUT AGAIN THE
DURATIONS OF BOTH OCCURRING AT THE SAME TIME SHOULD BE LESS THAN 6
HOURS...PLUS FUEL MOISTURES ARE STILL WELL ABOVE CRITICAL LEVELS.

&&

.AVIATION...
290317Z...VFR CONDITIONS EARLY THIS EVENING WILL BE GIVING WAY TO
MARINE CLOUDS AND LOCAL VIS RESTRICTIONS THROUGH THE NIGHT WEST OF
THE MOUNTAINS. CONFIDENCE LOW REGARDING TIMING AND SPECIFIC CIG
HEIGHTS/VIS IN THE TAFS...BUT IFR CONDITIONS SHOULD DEVELOP BRIEFLY
NEAR THE COAST...THEN ADVANCE WELL INLAND THROUGH FRI MORNING. IFR
CONDITIONS SHOULD TRANSITION TO MVFR LATE TONIGHT OR EARLY ON FRI...
BECOMING SCT FOR THE REMAINDER OF THE DAY...EXCEPT LOCALLY NEAR THE
COAST WHERE BKN STRATUS 1.5K-2K FT MSL WILL BE POSSIBLE. BKN-OVC
CONDITIONS WITH CIGS BELOW 2K FT LIKELY FOR COASTAL SITES AGAIN FRI
NIGHT.

ABOVE THE MARINE LAYER AND FAR INLAND...SCT-LCLLY BKN CLOUDS ABV
FL100...OTHERWISE MOSTLY CLEAR WITH UNRESTRICTED VIS.

.MARINE...
ONSHORE FLOW WILL BE INCREASING...ESPECIALLY OVER THE OUTER WATERS
ON FRI IN CONJUNCTION WITH A BUILDING WIND SWELL. WINDS COULD GUST
TO 25 KT AT TIMES FRI AFTERNOON AND EVENING WITH SEAS NEAR 10 FT. AT
THIS TIME IT APPEARS WIND/SEAS WILL REMAIN JUST BELOW CRITERIA FOR A
SMALL CRAFT ADVISORY...BUT THE SITUATION WILL BE MONITORED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC/FIRE WEATHER...MOEDE
AVIATION...JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:50 AM PDTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego11 hr
Apr 29, 1:33 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego14 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.